Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 189, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 18, 2007, 9:00 AM CDT for Cooke County, Grayson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2007, 9:00 AM CDT (14:00 UTC)
- Expired
- Jun 18, 2007, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Cooke County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 5:11 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 18, 5:11 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 511 AM CDT MON JUN 18 2007 .AVIATION... CONVECTIVE COMPLEX REMAINS WELL NORTH OF METROPLEX. RAIN CHANCES SHOULD DIMINISH FOR NORTH TEXAS AS AXIS OF UPPER LEVEL LOW MOVES EAST BY LATE AFTERNOON. CHANCES OF AFTERNOON RE-DEVELOPMENT POSSIBLE IN THE METROPLEX...ESPECIALLY WITH OUTFLOW BOUNDARIES FROM THIS MORNINGS ACTIVITY LAYING AROUND. WILL ONLY INCLUDE A PROB30 AT THIS TIME. OTHERWISE...EXPECT MVFR CIGS LIFTING TO VFR BY 18Z AND DISSIPATING BY 00Z. SOUTHERLY WINDS WILL CONTINUE IN THE 12-15 KT RANGE WITH GUSTS IN THE 20S. WACO WILL HAVE A SIMILAR TAF BUT PRECIP CHANCES ARE TOO LOW TO INCLUDE AT THIS TIME. /13 .PREV DISCUSSION... /ISSUED 452 AM CDT MON JUN 18 2007/ UPDATE... UPDATING TO ADD TORNADO WATCH 415 TO THE NORTHEASTERN COUNTIES. /13 PREV DISCUSSION... /ISSUED 403 AM CDT MON JUN 18 2007/ DISCUSSION... A VERY SIGNIFICANT FLASH FLOOD SITUATION CONTINUES TO UNFOLD ACROSS NORTHERN CWA THIS MORNING FROM DFW METROPLEX NORTH THROUGH DENTON...COOKE... AND GRAYSON COUNTIES. WE WILL EXTEND THE FLASH FLOOD WATCH THROUGH NOON FOR DENTON-COOKE COUNTIES EAST FOR CURRENT ROUND OF THUNDERSTORMS. CONSIDERED EXTENDING WATCH FURTHER SOUTH GIVEN A FEW CELLS ON RADAR WEST OF PALESTINE...BUT BELIEVE THESE SHOULD REMAIN SCATTERED. HIGHEST POPS TODAY NORTHCENTRAL/NORTHEAST WHERE UPPER TROUGH WILL PROVIDE ADDITIONAL LIFT...HOWEVER WILL KEEP AT LEAST 20 POPS EVERYWHERE TODAY AS DIURNAL HEATING OF A WEAKLY CAPPED ATMOSPHERE SHOULD RESULT IN SCATTERED AFTERNOON THUNDERSTORMS...WITH ISOLATED SEVERE POTENTIAL. THUNDERSTORM CHANCES AFTER TODAY WILL BE MAINLY ACROSS NORTH AND EAST DUE TO DEVELOPMENT ALONG WEAK SURFACE BOUNDARY TO OUR NORTH...WITH STORMS MOVING SOUTH OF RED RIVER DURING AFTERNOON/NIGHT TIME HOURS. BOUNDARY FORECAST TO DROP INTO NORTH TEXAS BY MID WEEK...AND GIVEN MODEL AGREEMENT...HAVE REFLECTED THIS IN GRIDDED/TEXT FORECASTS. GIVEN ONGOING FLOOD/SEVERE EVENT...HAVE NOT MADE MAJOR CHANGES TO FORECASTS LATER THIS WEEK. MAV GUIDANCE TEMPS WERE GENERALLY FOLLOWED CLOSELY. 07/BB && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 74 92 75 89 / 40 20 20 20 10 WACO, TX 90 74 92 74 89 / 30 10 20 10 20 PARIS, TX 85 71 91 73 89 / 50 30 30 20 20 DENTON, TX 90 73 92 72 90 / 40 20 20 20 10 MCKINNEY, TX 89 73 92 71 90 / 50 20 20 20 10 DALLAS, TX 90 76 93 76 90 / 40 20 20 20 10 TERRELL, TX 89 74 93 73 90 / 50 20 20 20 20 CORSICANA, TX 89 75 91 74 89 / 40 20 30 20 30 TEMPLE, TX 89 74 91 74 89 / 20 10 20 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES: TXZ092>095-103>107. && 13/07
Hazardous weather outlook, Jun 18, 3:53 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 353 AM CDT MON JUN 18 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 353 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON FOR AREAS NORTHEAST OF A LINE FROM GAINESVILLE...TO FLOWER MOUND...TO SULPHUR SPRINGS. ADDITIONAL RAINFALL AMOUNTS OF UP TO FOUR INCHES ARE POSSIBLE FROM INTENSE SHOWERS AND THUNDERSTORMS. ANY ADDITIONAL RAINFALL OVER SATURATED SOILS MAY CAUSE FLASH FLOODING. THIS MAGNITUDE OF FLASH FLOODING OVER URBAN AREAS CAN QUICKLY CAUSE LIFE THREATENING SITUATIONS. ADDITIONALLY...A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MAINLY ACROSS EASTERN PORTIONS OF NORTH TEXAS THROUGH THURSDAY...AND ACROSS ALL OF NORTH TEXAS ON FRIDAY AS A WEAK COLD FRONT MOVES THROUGH THE AREA. ON SATURDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE EASTERN COUNTIES DURING THE AFTERNOON HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT...MAINLY FOR THE POSSIBILITY OF FLASH FLOODING. 13
In the hours before
Special weather statement, Jun 18, 7:41 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 741 AM CDT MON JUN 18 2007 TXZ091-181315- MONTAGUE TX- 741 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN MONTAGUE COUNTY AT 741 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF BOWIE...MOVING SOUTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE AND STONEBURG. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3379 9798 3347 9797 3340 9771 3359 9758
Special weather statement, Jun 18, 7:57 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 757 AM CDT MON JUN 18 2007 TXZ094-181330- FANNIN TX- 757 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN FANNIN COUNTY AT 757 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES EAST OF SHERMAN...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD CITY...ECTOR...HONEY GROVE AND BONHAM STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS MAINLY SOUTHERN SECTIONS OF FANNIN COUNTY THROUGH 930 AM. LAT...LON 3367 9635 3338 9637 3342 9587 3360 9588
Local storm report, Jun 18, 8:10 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 AM CDT MON JUN 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM HAIL FORT WORTH 32.75N 97.34W
06/18/2007 E0.88 INCH TARRANT TX NWS EMPLOYEE
NICKEL HAIL IN FAR NORTH FORT WORTH (2 MILES ESE OF
ALLIANCE AIRPORT)Special weather statement, Jun 18, 8:34 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 834 AM CDT MON JUN 18 2007 TXZ094-181400- FANNIN TX- 834 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN FANNIN COUNTY AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF BONHAM...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY AND LEONARD. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3353 9637 3334 9637 3337 9614 3352 9609 13
Local storm report, Jun 18, 8:47 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 AM CDT MON JUN 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM FLASH FLOOD GAINESVILLE 33.64N 97.15W
06/18/2007 COOKE TX EMERGENCY MNGR
NUMEROUS HIGH WATER RESCUES...MOBILE HOMES DAMAGED BY
FLOODWATERS...PEOPLE ON ROOFSLocal storm report, Jun 18, 8:48 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 AM CDT MON JUN 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM FLASH FLOOD SHERMAN 33.62N 96.61W
06/18/2007 GRAYSON TX EMERGENCY MNGR
NUMEROUS ROADS CLOSED...HIGH WATER RESCUES REPORTED
ACROSS COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Special Weather Statement | FWD | Comanche | 39 min |
| Jun 17, 7:13 PM CDT | Special Weather Statement | FWD | Lampasas | 32 min |
| Jun 17, 11:39 PM CDT | Special Weather Statement | FWD | Tarrant | 36 min |
| Jun 17, 11:44 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 18, 12:02 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Jun 18, 12:15 AM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Jun 18, 1:28 AM CDT | Tornado Warning | FWD | Denton | 47 min |
| Jun 18, 1:35 AM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 21 min |
| Jun 18, 2:10 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| Jun 18, 2:14 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jun 18, 2:34 AM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Jun 18, 2:36 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jun 18, 2:44 AM CDT | Special Weather Statement | FWD | Grayson | 61 min |
| Jun 18, 3:05 AM CDT | Flash Flood Warning | FWD | Denton | 4 hr |
| Jun 18, 3:10 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 80 min |
| Jun 18, 3:56 AM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| Jun 18, 4:01 AM CDT | Tornado Warning | FWD | Cooke | 44 min |
| Jun 18, 4:40 AM CDT | Tornado Warning | FWD | Denton | 50 min |
| Jun 18, 4:53 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 67 min |
| Jun 18, 5:20 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 4 hr |
| Jun 18, 6:18 AM CDT | Special Weather Statement | FWD | Cooke | 27 min |
| Jun 18, 6:23 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 67 min |
| Jun 18, 7:00 AM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Jun 18, 7:24 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 66 min |
| Jun 18, 7:41 AM CDT | Special Weather Statement | FWD | Montague | 34 min |
| Jun 18, 7:52 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jun 18, 7:57 AM CDT | Special Weather Statement | FWD | Fannin | 33 min |
| Jun 18, 8:34 AM CDT | Special Weather Statement | FWD | Fannin | 26 min |
| Jun 18, 9:24 AM CDT | Flash Flood Warning | FWD | Fannin, Hunt | 3 hr |
| Jun 18, 11:09 AM CDT | Flash Flood Warning | FWD | Hopkins, Rains | 3 hr |
| Jun 18, 11:56 AM CDT | Flood Watch | FWD | Collin, Cooke, Delta, Denton, Fannin, Grayson and 3 more | 4 hr |
| Jun 18, 1:43 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| Jun 18, 2:02 PM CDT | Special Weather Statement | FWD | Grayson | 28 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.